MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sciton clinical reached out to the clinic when patient contacted sciton service in (b)(6) 2025.(b)(6) 2025: sciton clinical received an email from sciton service with the following: "i'm writing to inform you about an incident report from a patient regarding a treatment she received at a clinic.The patient experienced burns and blisters on her face after the treatment.She mentioned that after several attempts to communicate with the clinic, they began ignoring her calls and texts and dismissing her concerns.She sought treatment for the burns at the emergency room and has a detailed record of her interactions with the clinic.I have attached both her record and a medical report for your review.She is requesting a follow-up to provide additional context and information." (b)(6) 2025: sciton clinical left a voicemail at the clinic offering clinical assistance.(b)(6) 2025: sciton clinical did not hear back from the office.Left a second voicemail at the office offering clinical assistnace.(b)(6) 2025: sciton clinical left one additional voicemail at the clinic after not hearing back from the office.Sciton clinical also sent an email to clinic physician regarding the patient case.Clinic physician responded to the email stating that it was a normal reaction to the laser and that the patient was surprised by the degree of reddness.Clinic physician stated that there were no burns and/or blisters present.(b)(6) 2025: patient reached out to sciton clinical for advice.Sciton clinical responded with the following: "please redirect your inquiry to your medical provider.Sciton has no record of ever communicating medical information with you and as a manufacturer, the company cannot provide medical advice." (b)(6) 2025: patient replied to sciton clinical, "thank you for your response.My inquiry is not regarding medical advice, but solely regarding device operation, settings, and manufacturer protocol, which are not medical diagnosis or treatment.If sciton is unable to provide any information related to device usage or safety guidelines, please confirm for my records." (b)(6) 2025: sciton clinical replied to the patient, "thank you for your email.My apologies, but we have no optics into the treatment settings, parameters, or overall, basis for patient selection.Those rest entirely with your provider based on your skin reaction during the procedure.The doctor's experience and education color those treatment decisions.I recommend that you direct your inquiries to him or her.You can also review the sciton, inc.Website at www.Sciton.Com if you are looking for general product information.I hope this helps." sciton clinician's assessment: the clinic physcian reviewed the patient's images and concluded that there were no burns and/or blisters.The skin reaction to the laser was normal and that the patient was surprised by the degree of reddness.
 
Event or Problem Description
Identical fda medwatch forms mw5180771 and mw5180772 were received with the following description of event: " bbl and halo treatment.I went in to get a medical/cosmetic procedure, and the doctor used equipment and i was burned.I repeatedly reached out to clinic over the course of the week after from (b)(6) 2025.I was told each time that this was normal, and i was healing in the right direction.I had extreme swelling on my face where i could not open my eyes, i was so swollen i was unrecognizable, covered in blisters.I reached out a final time, and the doctor was then stating that it was not normal, she stated she had not seen my pictures i was sending through portal kiara since (b)(6) 2025 which contradicted previous voicemails she had left on my phone.The doctor's returned call was accusatory nature, whereas she blamed me for potentially not disclosing any underlying conditions, in which i defended myself as i had none.Then she prescribed steroids and an antibiotic, once i could open my eyes, i drove myself to the hospital emergency, then did a full blood panel and i was examined, they noted my blisters and burns and discharged me, stating there was no underlying conditions.The only thing my bloodwork showed was indicative of the burn i sustained.I have since had a lengthy recovery as the burns were on my face, and i have been unable to be exposed to sun, i have scars, hyperpigmentation, hypopigmentation, atrophy, and laser burn grid marks.I filed an incident report with manufacturer, i have the copies of the emails, they deny their equipment was the cause, and suggested the settings used by provider were what caused the burn.I emailed to get more information about settings and guidelines, and the manufacturer denies ever being in contact with me, although i had saved the email correspondence.I reached the clinic and was told i would be seeing the doctor and they did not keep the appointment and sent a nurse practitioner into visit with me, after the doctor removed portal communications and deleted my kiara portal following the visit to hospital discharge (b)(6) 2025 , i sought care with another provider at that point.I have had multiple doctor visits, and topical prp (platelet-rich plasma) treatments to reduce inflammation and aid in healing my skin over 10 months post procedure.I would like to report this as i have had permanent damage to my face, and i am certain this was handled incorrectly by both provider and manufacturer.I asked manufacturer to provide protocol and guidelines and the setting standards, as well as internal case review and they denied even speaking to me, although i have the emails and calls recorded.I also have proof of my injuries and medical documents.I have taken pictures daily since this happened, i have the er pictures and my doctors have documented and taken photos.Pt codes: 2685, 4577, 4537, 4837, 4838, 4913.Device code: 2682 ref report: mw5180771 and mw5180772.".

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key24254538
Report Number2953696-2026-00055
Device Sequence Number15535525
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-004-50
Device Lot Number18094
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight59 KG